Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 76, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Mar 30, 2021, 10:53 PM CDT for Maury County, Tennessee. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2021, 10:53 PM CDT (03:53 UTC)
- Expired
- Mar 31, 2021, 9:15 AM CDT
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Maury County, TN
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 37.96 ft at Mar 29, 2021, 11:00 PM CDT.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 37.5 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
666 WGUS84 KOHX 310353 RRA FLSOHX Flood Advisory National Weather Service Nashville TN 1053 PM CDT Tue Mar 30 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Duck River At Columbia affecting Maury County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Advisory means river or stream flows are elevated, or ponding of water in urban or other areas is occurring or is imminent. Additional information is available at www.weather.gov. TNC119-312200- /O.NEW.KOHX.FL.Y.0076.210331T0353Z-210403T0600Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1053 PM CDT Tue Mar 30 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Duck River At Columbia. * From this evening to late Friday night. * At 10:00 PM CDT Tuesday the stage was 31.4 feet and falling. * Action stage is 28.0 feet. * Flood stage is 32.0 feet. * Forecast...The river is expected to fall to 13.0 feet Sunday evening. * Impact...At 32.0 feet, Flood waters overflow the banks and low lying areas near Columbia begin to flood. && LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689 $$ CMA
1 follow-up statement
776 WGUS84 KOHX 311415 FLSOHX Flood Advisory National Weather Service Nashville TN 915 AM CDT Wed Mar 31 2021 ...The Flood Advisory is cancelled for the following rivers in Tennessee... Duck River At Columbia affecting Maury County. TNC119-311515- /O.CAN.KOHX.FL.Y.0076.000000T0000Z-210331T1415Z/ /COLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 915 AM CDT Wed Mar 31 2021 ...The Flood Advisory for the Duck River At Columbia has been cancelled... The Flood Advisory is cancelled for the Duck River At Columbia. * At 8:00 AM CDT Wednesday the stage was 25.9 feet and rising. * Flood stage is 32.0 feet. * Forecast...The river is expected to rise to a crest of 27.9 feet tomorrow evening, which would keep it below of Action stage, which is 28.0 feet. && LAT...LON 3565 8732 3577 8721 3563 8682 3552 8689 $$ 27
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 30, 9:12 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 30, 9:12 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 912 PM CDT Tue Mar 30 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Showers continue to develop to our west as a surface frontal boundary lifts northward. Evening balloon here at the office highlighted PWAT values of 1.12", little instability, and shear values around 20-30kts. In terms of severe weather potential, the better dynamics appears to be south of I-40 closer to the AL/TN border and our southwestern counties where some instability could creep in overnight behind the warm front. Can't rule out damaging wind gusts or an isolated tornado, but the overall threat appears to be low. Our main concern heading into the rest of the evening is the flash flooding potential. PWAT values are already up to 1.2" with values as high as 1.6" closer to Memphis. Latest MRMS data from West TN has some rainfall rates of 1" per hour, which would be concerning for our area. Our FFG is very low given our saturated grounds and it will not take a lot to overwhelm some local creeks and streams. Heaviest band of showers will likely enter our NW counties in the next few hours, reach downtown just after midnight, and move towards the Plateau by early morning. Latest CAMs guidance has all of Middle TN receiving 1+" with some areas seeing amounts closer to 2-3". 2-3" would be especially concerning if the heaviest rain bands line up over the swath that saw the most rainfall over the weekend. Flash Flood Watch remains in effect as flash flooding is looking increasingly likely overnight. Heaviest showers will exit the area by mid- morning as our cold front will help move things out swiftly. Could see some lingering showers in the afternoon, but overall the majority of our heavy rainfall will fall overnight. && .AVIATION... 00Z TAF DISCUSSION. Expect decreased flight categories through the TAF period as a line of showers/t'storms (some heavy at times) moves from west to east through the area. Expect for cigs to begin dropping by 04Z at CKV, 06Z for BNA/MQY, and 09Z for CSV associated with periods of SHRA and TSRA. Heaviest downpours could lead to periods of IFR to LIFR vis. Gusty southerly winds will begin to become northerly across the area between 08Z and 14Z beginning with CKV and ending with CSV. Sustained winds in the 10-15kt range with gusts upwards of 15-25kts are expected. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Adcock AVIATION........Adcock
Hazardous weather outlook, Mar 30, 5:06 AM CDT, 17 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Tue Mar 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flooding along many rivers and streams is ongoing as a result of weekend rainfall event. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region tonight. Main concern will be damaging winds. A flash flood watch is in effect for all of middle Tennessee starting this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Several river and stream levels will remain elevated through at least midweek, some continuing through Sunday...with some warnings and advisories continuing also. Some strong to severe thunderstorms may be possible for locations approaching central and western portions of Tennessee River Valley Region through early Wednesday morning. Main concern will be damaging winds. A flash flood watch is in effect for all of Middle Tennessee through Wednesday evening. With already significant saturated ground conditions, 1 to 2 inches...with locally higher amounts around 3 inches...of rainfall possible. Rainfall will cause excess runoff and localized flash flooding, including adding additional water level rises on already elevated area rivers and creeks. It is expected to turn colder late week with several frosty nights. A widespread freeze is expected Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:04 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Houston, Humphreys | 41 min |
| Mar 30, 11:12 PM CDT | Special Weather Statement | OHX | Wayne | 48 min |
| Mar 30, 11:40 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry | 2 hr |
| Mar 30, 11:44 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 46 min |
| Mar 30, 11:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Williamson | 3 hr |
| Mar 30, 11:58 PM CDT | Special Weather Statement | OHX | Lewis, Maury | 47 min |
| Mar 30, 11:59 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 46 min |
| Mar 31, 12:09 AM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 79 min |
| Mar 31, 12:28 AM CDT | Areal Flood Advisory | OHX | Rutherford, Sumner, Trousdale, Wilson | 3 hr |
| Mar 31, 12:39 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 66 min |
| Mar 31, 1:28 AM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 8 hr |
| Mar 31, 2:13 AM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury | 7 hr |
| Mar 31, 2:55 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Mar 31, 3:35 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Mar 31, 4:19 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 5 hr |
| Mar 31, 7:23 AM CDT | River Flood Advisory | OHX | Hickman | 2 hr |
| Mar 31, 8:17 AM CDT | River Flood Advisory | OHX | Giles | 5 hr |
| Mar 31, 8:42 AM CDT | River Flood Advisory | OHX | Lawrence | 4 hr |
| Mar 31, 9:29 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 17 hr |
| Mar 31, 1:02 PM CDT | River Flood Advisory | OHX | Perry, Wayne | 25 hr |
| Mar 31, 1:05 PM CDT | River Flood Advisory | OHX | Bedford, Marshall | 11 hr |
| Mar 31, 1:10 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
| Mar 31, 1:19 PM CDT | River Flood Warning | OHX | Giles | 15 hr |
| Mar 31, 1:22 PM CDT | River Flood Advisory | OHX | Grundy | 7 hr |
| Mar 31, 1:39 PM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 19 hr |
| Mar 31, 1:39 PM CDT | Hard Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 43 hr |
| Mar 31, 5:23 PM CDT | River Flood Advisory | OHX | Cheatham, Montgomery | 52 hr |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.